Alert archive / Kansas / Winter Storm Warnings in 2019

Winter Storm Warning 1, NWS Dodge City, KS

January 11, 20197 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Jan 11, 2019, 8:20 PM CST for 7 counties in Kansas. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2019, 8:20 PM CST (02:20 UTC)
Expired
Jan 12, 2019, 8:43 AM CST
In force
12 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 8:27 PM CSTSNOW 6Scott State Lake, KS
Jan 11, 8:30 PM CSTSNOW 5Garden City, KS
Jan 11, 11:21 PM CSTSNOW 5Garden City, KS
Jan 11, 11:25 PM CSTSNOW 63 Ese Garden City, KS
Jan 12, 7:00 AM CSTSNOW 6Catherine, KS24 HR SNOWFALL REPORT.
Jan 12, 7:39 AM CSTSNOW 91 S Scott State Lake, KSSOCIAL MEDIA POST FROM LAKE SCOTT STATE PARK.
Jan 12, 7:41 AM CSTSNOW 4.51 N Hays, KSSOCIAL MEDIA POST FROM VINE ST. AND I-70 IN HAYS.
Jan 12, 7:56 AM CSTSNOW 84 Ssw Shields, KSSOCIAL MEDIA POST NORTH OF DIGTON.
Jan 12, 8:09 AM CSTSNOW 92 S Amy, KS
Jan 12, 8:11 AM CSTSNOW 62 Nnw Hanston, KSSOCIAL MEDIA REPORT 3WNW OF HANSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS43 KDDC 120220
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
820 PM CST Fri Jan 11 2019

...Snow, heavy at times, expected overnight through Saturday 
morning...

KSZ030-044-045-121200-
/O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
/O.NEW.KDDC.WS.W.0001.190112T0220Z-190112T1500Z/
Trego-Lane-Ness-
Including the cities of Wakeeney, Dighton, and Ness City
820 PM CST Fri Jan 11 2019

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches.

* WHERE...Trego, Lane and Ness Counties.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...Hazards travel expected due to snow 
  covered roads. North winds 15 to 25 mph late tonight into 
  Saturday morning will lead to light to moderate blowing and 
  drifting snow. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-043-046-061>066-074>081-084>088-121200-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
Ellis-Scott-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Pheifer, Hays, Scott City, 
Scott State Lake, La Crosse, Syracuse, Lakin, Deerfield, 
Garden City, Jetmore, Hanston, Larned, St. John, Stafford, 
Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, and Minneola
820 PM CST Fri Jan 11 2019 /720 PM MST Fri Jan 11 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SATURDAY...

* WHAT...Snow. 3 to 6 inches of total accumulation, with highest 
  amounts most likely between Highway 50 and Interstate 70 across 
  central and west central KS.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 9 AM CST /8 AM MST/ Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
536 
WWUS43 KDDC 120234
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
834 PM CST Fri Jan 11 2019

...Snow, heavy at times, expected overnight through Saturday
morning...

KSZ043-121445-
/O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
/O.EXA.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Scott-
Including the cities of Scott City and Scott State Lake
834 PM CST Fri Jan 11 2019

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 3
  inches. Total snowfall 5 to 8 inches.

* WHERE...Scott County.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-044-045-121445-
/O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Trego-Lane-Ness-
Including the cities of Wakeeney, Dighton, and Ness City
834 PM CST Fri Jan 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches.

* WHERE...Trego, Lane and Ness Counties.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...Hazards travel expected due to snow 
  covered roads. North winds 15 to 25 mph late tonight into 
  Saturday morning will lead to light to moderate blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-061>066-074>081-084>088-121445-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
Ellis-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-
Stevens-Seward-Meade-Clark-
Including the cities of Pheifer, Hays, La Crosse, Syracuse, 
Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, 
Plains City, Fowler, Ashland, and Minneola
834 PM CST Fri Jan 11 2019 /734 PM MST Fri Jan 11 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SATURDAY...

* WHAT...Snow. 3 to 6 inches of total accumulation, with highest 
  amounts most likely between Highway 50 and Interstate 70 
  across central and west central KS.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 9 AM CST /8 AM MST/ Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
409 
WWUS43 KDDC 120328
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
928 PM CST Fri Jan 11 2019

...Snow, heavy at times, expected overnight through Saturday
morning...

KSZ031-063-064-121200-
/O.UPG.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
/O.EXA.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Ellis-Finney-Hodgeman-
Including the cities of Pheifer, Hays, Garden City, Jetmore, 
and Hanston
928 PM CST Fri Jan 11 2019

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 4
  inches. Total snowfall will range from 6 to 8 inches.

* WHERE...Ellis, Finney and Hodgeman Counties.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-121200-
/O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Trego-Scott-Lane-Ness-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, and Ness City
928 PM CST Fri Jan 11 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches.

* WHERE...Trego, Lane and Ness Counties.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...Hazards travel expected due to snow 
  covered roads. North winds 15 to 25 mph late tonight into 
  Saturday morning will lead to light to moderate blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-061-062-065-066-074>081-084>088-121200-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of La Crosse, Syracuse, Lakin, Deerfield, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
928 PM CST Fri Jan 11 2019 /828 PM MST Fri Jan 11 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SATURDAY...

* WHAT...Snow. 3 to 6 inches of total accumulation, with highest 
  amounts most likely between Highway 50 and Interstate 70 across 
  central and west central KS.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 9 AM CST /8 AM MST/ Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
160 
WWUS43 KDDC 120923
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
323 AM CST Sat Jan 12 2019

...Snow, heavy at times, expected through Saturday morning
tapering off from west to east as the day progresses...

KSZ030-031-043>045-063-064-121500-
/O.CON.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Trego-Ellis-Scott-Lane-Ness-Finney-Hodgeman-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, Garden City, Jetmore, 
and Hanston
323 AM CST Sat Jan 12 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Heavy snow. Total snow accumulations of 6 to 8 inches.

* WHERE...Trego, Lane and Ness Counties.

* WHEN...Until 9 AM CST Saturday.

* ADDITIONAL DETAILS...Hazards travel expected due to snow 
  covered roads. North winds 15 to 25 mph late tonight into 
  Saturday morning will lead to light to moderate blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-061-062-065-066-074>081-084>088-121500-
/O.CON.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of La Crosse, Syracuse, Lakin, Deerfield, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
323 AM CST Sat Jan 12 2019 /223 AM MST Sat Jan 12 2019/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WHAT...Snow. 3 to 6 inches of total accumulation, with highest 
  amounts most likely between Highway 50 and Interstate 70 
  across central and west central KS.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until 9 AM CST /8 AM MST/ Saturday.

* ADDITIONAL DETAILS...North winds 15 to 25 mph late tonight 
  into Saturday morning will lead to light to moderate blowing 
  and drifting snow, mainly along and west of Highway 283. 
  Isolated snowfall amounts in excess of 6 inches will be 
  possible in the heaviest snow band with this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
332 
WWUS43 KDDC 121443
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
843 AM CST Sat Jan 12 2019

...Winter Storm Ending...
...Many Roads Will Remain Snowpacked Through Today...

KSZ030-031-043>045-063-064-121545-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-190112T1500Z/
Trego-Ellis-Scott-Lane-Ness-Finney-Hodgeman-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, Garden City, Jetmore, 
and Hanston
843 AM CST Sat Jan 12 2019

...WINTER STORM WARNING IS CANCELLED...

Accumulating snow has ended. Remaining scattered snow flurries
will end over the next few hours. North winds of 20 to 30 mph will
continue through much of the daylight hours Saturday, resulting in
continued drifting of snow, particularly across west-east oriented
highways in open areas. Roadways will remain hazardous, and
motorists are urged to use caution in these winter weather driving
conditions. North winds will diminish rapidly around sunset. 

$$

KSZ046-061-062-065-066-074>081-084>088-121545-
/O.CAN.KDDC.WW.Y.0001.000000T0000Z-190112T1500Z/
Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-
Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-
Including the cities of La Crosse, Syracuse, Lakin, Deerfield, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
843 AM CST Sat Jan 12 2019 /743 AM MST Sat Jan 12 2019/

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has ended. Remaining scattered snow flurries
will end over the next few hours. North winds of 20 to 30 mph will
continue through much of the daylight hours Saturday, resulting in
continued drifting of snow, particularly across west-east oriented
highways in open areas. Roadways will remain hazardous, and
motorists are urged to use caution in these winter weather driving
conditions. North winds will diminish rapidly around sunset. 

$$

Turner

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 8:12 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 11, 8:12 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
812 PM CST Fri Jan 11 2019

...Updating snow totals north and northeast of Garden City....

.UPDATE...
Issued at 807 PM CST Fri Jan 11 2019

Snow reports across Lane county between 7 and 8 pm CST ranged
from 2 to 4 inches. This snowfall occurred ahead of a band of
steadier and heavier snowfall that was slowly southeast across
Lane and Trego counties at this time. Snow fall rates of around 1
inch hour possible in this band and given this additional
snowfall early tonight in this very slow moving band do expected
snow totals to excess 6 inches across portions of Trego, Ness, and
Lane counties. Will therefore be updating snow amounts and
upgrading the winter weather advisory to a winter storm warning.
The band of steadier and heavier snowfall developing earlier
tonight did extend as far south as northern Grant county but
totals further south are still expected to stay in the 4-6inch
range.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 317 PM CST Fri Jan 11 2019

Forecast snow amounts continue to be the main forecast challenge
tonight into early tomorrow morning. Water vapor loop and RAP
analysis showed the mid level cyclone developing nicely across far
northeastern New Mexico and southeastern Colorado. The main 400mb
potential vorticity (PV) stream was just beginning to round the base
of the trough across southern New Mexico, so slight increase in the
cyclone strength is expected tonight, as the mid level low itself at
500-700mb is pulled slightly southward toward the PV max. What this
means is that greatest 700mb frontogenesis tonight will likely be
just a bit farther south, so we have expanded the 4-6" snow area
south a little bit more, including Dodge City. The 1-3" area was
also expanded south, so we will be adding more counties to the
Winter Weather Advisory. We have decided against a Winter Storm
Warning as of 3 PM CST, given the fact that any 6+ inch snowfall
amounts will probably be confined to a fairly small area. The
incoming evening shift will have to monitor trends very closely,
though, and upgrade some counties as needed along/north of the 700mb
low track. Wind speeds in the 15-20 mph range will promote at least
some light blowing and drifting snow, although this will most likely
not be too much of a concern until early Saturday morning. Snow will
end from west to east early to mid morning. Following the storm
Saturday, temperatures are not expected to move much at all, with
lower to mid 30s for highs, coldest over the deeper snow cover areas.

.LONG TERM...(Saturday night through Friday)
Issued at 317 PM CST Fri Jan 11 2019

The new snowpack will have an impact on temperatures for at least a
few days late weekend into early next week. Snowpack areas will
likely see highs only in the upper 30s to lower 40s whereas areas
farther southwest where less snow is expected, temperatures will
start to warm back up into the 50s, especially by Tuesday with good
downslope conditions resuming across the central CONUS. On the
whole, next week looks rather quiet with fairly flat zonal flow
prevailing across much of the western and central CONUS.  Just
beyond this period, another active pattern appears possible based on
some signals from latest ECMWF. More on that later, though.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 514 PM CST Fri Jan 11 2019

Widespread snow and IFR ceilings can be expected at all TAF sites
through at least 09z Saturday. Visibilities of 1 to 3 miles will
be likely overnight but as a band of steadier and heavier
snowfall crosses southwest Kansas visibilities of 1/2 mile or
less can be expected at times. Snowfall rates of around one inch
an hour can be expected during this period. The better timing for
this heavier snowfall/low visibilities will occur in the Garden
City and Hays through 06z and most likely in the Dodge City area
between 03z and 06z Saturday. After 09z Saturday the snow will
begin to taper off and visibilities will improve. Ceilings however
will stay at or below 1200 ft AGL based on the latest BUFR
soundings. Winds overnight will be northeast at near 15 knots with
some higher gusts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  29  34  22  35 /  90  20   0   0
GCK  29  35  21  36 / 100  20   0   0
EHA  31  39  24  40 /  80  10   0  10
LBL  31  38  22  38 /  80  10   0  10
HYS  28  31  20  32 / 100  40   0   0
P28  32  37  25  36 / 100  30   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 9 AM CST Saturday for KSZ030-044-045.

Winter Weather Advisory until 9 AM CST /8 AM MST/ Saturday for
KSZ031-043-046-061>066-074>081-084>088.

&&

UPDATE...Burgert
SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Burgert
Hazardous weather outlook, Jan 11, 3:31 AM CST, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
331 AM CST Fri Jan 11 2019

KSZ030-031-043>046-061>066-074>081-084>090-120945-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
331 AM CST Fri Jan 11 2019 /231 AM MST Fri Jan 11 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

A winter weather advisory is in effect. See the latest winter
weather message for more details.

Day 1 Hazards
-------------
* Freezing rain: Elevated risk
* Snow: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

A winter weather advisory is in effect. See the latest winter
weather message for more details.

Days 2-7 Hazards
----------------
* Saturday
  - Non thunderstorm wind: Limited risk
  - Snow: Limited risk

* Sunday
  No hazards.

* Monday
  No hazards.

* Tuesday
  No hazards.

* Wednesday
  No hazards.

* Thursday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, Jan 11, 6:58 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     SNOW             HEALY                   38.60N 100.62W
01/11/2019  E1.0 INCH        LANE               KS   EMERGENCY MNGR

&&

GT
Local storm report, Jan 11, 7:08 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     SNOW             HEALY                   38.60N 100.62W
01/11/2019  M2.0 INCH        LANE               KS   EMERGENCY MNGR

&&

GT
Local storm report, Jan 11, 7:32 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     SNOW             SCOTT CITY              38.48N 100.91W
01/11/2019  M3.5 INCH        SCOTT              KS   EMERGENCY MNGR

&&

GT
Local storm report, Jan 11, 7:44 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
744 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     SNOW             HAYS                    38.88N 99.32W
01/11/2019  E4.0 INCH        ELLIS              KS   LAW ENFORCEMENT

            TOTALS AROUND 4 INCHES IN ELLIS COUNTY SO
            FAR.

&&

GT
Local storm report, Jan 11, 7:47 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
747 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     SNOW             BISON                   38.52N 99.20W
01/11/2019  E1.5 INCH        RUSH               KS   LAW ENFORCEMENT

&&

GT
Local storm report, Jan 11, 8:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CST FRI JAN 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     SNOW             4 ENE ULYSSES           37.60N 101.29W
01/11/2019  M3.0 INCH        GRANT              KS   EMERGENCY MNGR

&&

GT

Nearby

Winter Storm Warnings in Kansas, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.